I hope you are feeling better since your last post.
There are many causes for rash and itchiness. Weather, stress, age, illness, infections, and medications all may cause and contribute to your skin reaction. Treatment of your rash will depend on the type and cause of it.
For the different types of rash, please refer to: “What Makes Us Itch? “ by American Academy of Allergy Asthma & Immunology, https://www.aaaai.org/conditions-and-treatments/library/allergy-library/what-makes-us-Itch-.aspx.
When our body encounters allergens, it releases histamines as one of the early defense steps. Histamines increase blood flow but lead to redness, swelling, and itching. Reactine, the Canadian brand of cetirizine (Zyrtec in U.S.), is in the antihistamine drug class. Antihistamines, including cetirizine, diphenhydramine, loratidine, etc., help relieve itching and reduce swelling by blocking histamine's actions (anti = means “against”).
It is important to assess possible causes and contributing factors to your rash. Most importantly, try to determine if your rash is due to the adverse effects of your current medications: duloxetine (Cymbalta), bupropion (Wellbutrin XL 150 mg), ibuprofen (Advil), vitamin D, and any additional medications and supplement that you are currently taking. If the reaction is due to medication, it is necessary to discontinue the causing agent, with or without taper. Please consult your provider and pharmacist by carefully reviewing your medication and medical history.
Alternative (or addition) to oral anti-histamines, you may apply topical agents, such as hydrocortisone cream or moisturizing lotion to the skin rash. Also, applying cool compress to the site may help relieve the discomfort.
There are a few noted drug-drug interactions with your current drug regimen, please review with your provider if you have not done so already:
1. Bupropion (Wellbutrin) and duloxetine (Cymbalta) - may increase risk of seizures and other adverse effects.
2. Ibuprofen and duloxetine (Cymbalta) - may increase risk of bleed.
3. Cetirizine, duloxetine, and bupropion - may increase side effects such as dizziness and drowsiness. Please be cautious of fall risks.
Please consult your provider if your symptoms are not relieved by over-the-counter medications and self treatment.
For more information, please go to:
1. Rashes - Medline Plus
2. Red, Itchy Rash? - NIH, News in Health, National Institute of Health
3. Wellbutrin XL (bupropion) - Daily Med
4. Cymbalta (Duloxetine) - Daily Med